Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jul 8, 2016, 4:10 AM CDT for Reynolds County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 4:10 AM CDT (09:10 UTC)
- Expired
- Jul 8, 2016, 5:00 AM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 154 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2840 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 10.7
The text
As transmitted.
095
WWUS83 KLSX 080910
SPSLSX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
410 AM CDT FRI JUL 8 2016
MOZ084-099-081000-
REYNOLDS MO-IRON MO-
410 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRON AND
NORTHEASTERN REYNOLDS COUNTIES UNTIL 500 AM CDT...
AT 410 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REYNOLDS...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
REYNOLDS...ELLINGTON...ANNAPOLIS...GLOVER...CENTERVILLE...DES ARC...
CHLORIDE...HOGAN...LESTERVILLE...VULCAN...SABULA...
REDFORD AND CORRIDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3721 9106 3751 9108 3753 9055 3727 9055
3727 9074 3723 9074
TIME...MOT...LOC 0910Z 267DEG 31KT 3737 9097
$$
TILLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:29 AM CDT, 41 minutes earlier.
Area forecast discussion, Jul 8, 3:29 AM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 329 AM CDT FRI JUL 8 2016 .SHORT TERM... (Through Tonight) Issued at 308 AM CDT Fri Jul 8 2016 A number of questions remain regarding thunderstorm evolution thru the period. A cdfnt continues to approach the region early this morning. Ongoing convection is expected to gradually sink swd as the LLJ continues to veer early this morning. While the main effective boundary shud be south of the CWA this afternoon, enuf instability is expected along and ahead of the cdfnt to pose a threat of redevelopment. With the lack of better forcing, have kept only slight chance PoPs along the cdfnt for now. More uncertainty remains for this evening as mdls suggest that a s/w resulting from ongoing convection over the central Plains will push ewd today. Guidance is in fairly good agreement with any convection dissipating before reaching the CWA this afternoon, but any resultant outflow may provide a focus for redevelopment tonight. Location and timing is uncertain attm and have kept PoPs on the lower end for now. As for temps, have trended twd the warmer guidance for most of the area today. The bulk of the convection shud exit the area this morning with clouds dissipating leaving ample insolation for this afternoon. Tilly .LONG TERM... (Saturday through Thursday) Issued at 310 AM CDT Fri Jul 8 2016 (Saturday through Sunday) The cdfnt shud push south of the CWA by Sat, however, not very far. Will keep chance PoPs across the srn portions of the CWA because of this. NW flow aloft returns with MCS activityreturning Sat night and into Sun. Have kept PoPs low for now due to uncertainty in placement, but if trends continue, will need to increase across the srn third of the CWA. Temps will be cooler thru the weekend with 850mb temps in the mid to upper teens. (Monday through Thursday) Mdls suggest a fairly active pattern will continue thru the extd period. Mdls are in good agreement with upper ridge building into the region early in the period, before becoming zonal by mid week or so. The above mentioned cdfnt will lift back nwd as a wrmfnt with the thermal ridge building into the area. Mdls do prog 850mb temps in the 20-22C range during this time, but have kept temps in the lower 90s due to a weak cap and mdls suggesting precip possible each day. Chances for a cdfnt arriving over at least nrn portions of the CWA increase mid week and beyond. Have increased PoPs for the remainder of the forecast period. Tilly && .AVIATION... (For the 06z TAFs through 06z Friday Night) Issued at 1147 PM CDT Thu Jul 7 2016 Scattered showers and thunderstorms wil affect areas mainly along and south of I-70 for the rest of the night. Some isolated storms are possible further north, but they should be few and far between. Any storm that directly impacts an airport will be capable of producing brief heavy rain which will likely reduce the visibility to 2 miles or less. Additionally, if the sky clears out after the storms move through a particular area, fog is likely to develop. Don't have a lot of confidence that there will be much fog due to extensive high cloud cover from storms west of the area...but it is possible. Any fog that develops should dissipate within an hour or two of sunrise. Specifics for KSTL: Scattered showers and thunderstorms will be in the vicinity of the terminal for at least the next 3 to 4 hours. Any cell to directly impact the terminal could produce IFR vsbys in heavy rain. Think the more widespread rain currently over central Missouri will miss the terminal to the south. Should see VFR flight conditions prevail outside of thunderstorms. There could be some fog before sunrise if the sky clears out, but I think this is unlikely. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 91 72 88 72 / 20 10 10 10 Quincy 89 65 85 66 / 10 5 5 10 Columbia 90 68 87 69 / 10 10 30 10 Jefferson City 91 69 88 69 / 20 10 30 20 Salem 91 68 87 66 / 30 20 5 10 Farmington 91 69 86 68 / 50 30 20 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 8, 3:52 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 AM CDT FRI JUL 8 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 352 AM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT MAINLY ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEASTERN MISSOURI AND SOUTHWESTERN ILLINOIS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT. TILLY
In the hours before
Special weather statement, Jul 8, 1:36 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
136 AM CDT FRI JUL 8 2016
MOZ041-047-048-080715-
BOONE MO-COLE MO-MONITEAU MO-
136 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLE...MONITEAU AND
SOUTH CENTRAL BOONE COUNTIES UNTIL 215 AM CDT...
AT 135 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLARKSBURG...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALIFORNIA...ASHLAND...ST. MARTINS...RUSSELLVILLE...JAMESTOWN...
CLARKSBURG...CENTERTOWN...EASLEY...MCGIRK...MARION...HARTSBURG...
WILTON...KLIEVER AND SANDY HOOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3869 9274 3868 9262 3870 9261 3885 9253
3880 9222 3850 9241 3863 9277
TIME...MOT...LOC 0635Z 290DEG 23KT 3872 9260
BYRDSpecial weather statement, Jul 8, 4:10 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
410 AM CDT FRI JUL 8 2016
MOZ084-099-081000-
REYNOLDS MO-IRON MO-
410 AM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRON AND
NORTHEASTERN REYNOLDS COUNTIES UNTIL 500 AM CDT...
AT 410 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REYNOLDS...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
REYNOLDS...ELLINGTON...ANNAPOLIS...GLOVER...CENTERVILLE...DES ARC...
CHLORIDE...HOGAN...LESTERVILLE...VULCAN...SABULA...
REDFORD AND CORRIDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3721 9106 3751 9108 3753 9055 3727 9055
3727 9074 3723 9074
TIME...MOT...LOC 0910Z 267DEG 31KT 3737 9097
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:19 PM CDT | Areal Flood Advisory | LSX | Boone | 6 hr |
| Jul 8, 12:35 AM CDT | Areal Flood Advisory | LSX | Callaway, Cole | 5 hr |
| Jul 8, 1:36 AM CDT | Special Weather Statement | LSX | Moniteau | 39 min |
| Jul 8, 2:45 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 21 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.